Alert archive / Minnesota / Flood Watches in 2024
Flood Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flood watch at Jun 16, 2024, 4:49 PM CDT for 40 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jun 17, 2024, 2:53 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2024, 4:49 PM CDT (21:49 UTC)
- In effect from
- Jun 17, 2024, 2:53 AM CDT
- Expired
- Jun 18, 2024, 3:47 AM CDT
- In force
- 25 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
All 49 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 14 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 412 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted.
347 WGUS63 KMPX 162149 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Twin Cities/Chanhassen MN 449 PM CDT Sun Jun 16 2024 .Multiple rounds of additional rainfall on top of already wet soils has a chance to result in isolated to scattered flooding, with both areal flooding and flash flooding possible. The most concerning round of precipitation will arrive later in the day on Monday, with a focus around and northwest of the Twin Cities. Training thunderstorms could lead to localized higher amounts and an increased risk of flash flooding. Scattered showers and storms continue through Tuesday before diminishing by Tuesday night. MNZ041>045-047>053-055>063-065>070-WIZ014-015-023-171030- /O.NEW.KMPX.FA.A.0002.240617T1800Z-240619T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-Meeker- Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-Sibley- Carver-Scott-Dakota-Polk-Barron-St. Croix- Including the cities of St Paul, Hastings, Center City, Montevideo, Cambridge, Long Prairie, Stillwater, Chanhassen, Princeton, Elk River, Mora, Morris, Willmar, Olivia, Rice Lake, Minneapolis, Monticello, Shakopee, Osceola, Glenwood, Blaine, Hudson, Little Falls, Gaylord, Alexandria, Litchfield, Chaska, Benson, Victoria, St Cloud, Sauk Rapids, and Hutchinson 449 PM CDT Sun Jun 16 2024 ...FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...Flash flooding caused by excessive rainfall is possible. * WHERE...Portions of Minnesota, including the following areas, Anoka, Benton, Carver, Chippewa, Chisago, Dakota, Douglas, Hennepin, Isanti, Kanabec, Kandiyohi, McLeod, Meeker, Mille Lacs, Morrison, Pope, Ramsey, Renville, Scott, Sherburne, Sibley, Stearns, Stevens, Swift, Todd, Washington and Wright and Wisconsin, including the following areas, Barron, Polk and St. Croix. * WHEN...From Monday afternoon through late Tuesday night. * IMPACTS...Excessive runoff may result in flooding of rivers, creeks, streams, and other low-lying and flood-prone locations. * ADDITIONAL DETAILS... - http://www.weather.gov/safety/flood PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TDH
3 follow-up statements
213
WGUS63 KMPX 170753
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
253 AM CDT Mon Jun 17 2024
MNZ073>078-082>085-091>093-WIZ024-171800-
/O.EXB.KMPX.FA.A.0002.240617T0753Z-240617T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Pierce-
Including the cities of New Ulm, Le Sueur, St Peter, Blue Earth,
Albert Lea, Red Wing, Owatonna, Fairmont, Redwood Falls, River
Falls, St James, Faribault, Waseca, and Mankato
253 AM CDT Mon Jun 17 2024
...FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...Portions of Minnesota, including the following counties,
Blue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur, Martin,
Nicollet, Redwood, Rice, Steele, Waseca and Watonwan and west
central Wisconsin, including the following county, Pierce.
* WHEN...Until 1 PM CDT this afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Slow moving and training thunderstorms could lead to multiple
inches of rain and flash flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
MNZ058>063-065>070-WIZ023-171800-
/O.EXT.KMPX.FA.A.0002.240617T0753Z-240619T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-
Sibley-Carver-Scott-Dakota-St. Croix-
Including the cities of Hutchinson, Victoria, Stillwater, St
Paul, Chanhassen, Hastings, Hudson, Minneapolis, Monticello,
Olivia, Gaylord, Blaine, Litchfield, Chaska, and Shakopee
253 AM CDT Mon Jun 17 2024
...FLOOD WATCH NOW IN EFFECT THROUGH LATE TUESDAY NIGHT...
* WHAT...Flash flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of Minnesota, including the following areas,
Anoka, Carver, Dakota, Hennepin, McLeod, Meeker, Ramsey, Renville,
Scott, Sibley, Washington and Wright and west central Wisconsin,
including the following area, St. Croix.
* WHEN...Through late Tuesday night.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Multiple rounds of thunderstorms could lead to heavy rainfall
totals and flash flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
MNZ041>045-047>053-055>057-WIZ014-015-171800-
/O.CON.KMPX.FA.A.0002.240617T1800Z-240619T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-Polk-
Barron-
Including the cities of Mora, Benson, Osceola, St Cloud, Morris,
Alexandria, Little Falls, Long Prairie, Sauk Rapids, Glenwood,
Elk River, Cambridge, Center City, Montevideo, Rice Lake,
Princeton, and Willmar
253 AM CDT Mon Jun 17 2024
...FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH LATE TUESDAY NIGHT...
* WHAT...Flash flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of Minnesota, including the following counties,
Benton, Chippewa, Chisago, Douglas, Isanti, Kanabec, Kandiyohi,
Mille Lacs, Morrison, Pope, Sherburne, Stearns, Stevens, Swift and
Todd and northwest Wisconsin, including the following counties,
Barron and Polk.
* WHEN...From 1 PM CDT this afternoon through late Tuesday night.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Multiple rounds of thunderstorms could lead to heavy rainfall
totals and flash flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
Borghoff426
WGUS63 KMPX 171953
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Twin Cities/Chanhassen MN
253 PM CDT Mon Jun 17 2024
MNZ076>078-WIZ024-180900-
/O.NEW.KMPX.FA.A.0003.240617T1953Z-240619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Le Sueur-Rice-Goodhue-Pierce-
Including the cities of Faribault, Le Sueur, Red Wing, and River
Falls
253 PM CDT Mon Jun 17 2024
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...Portions of Minnesota, including the following counties,
Goodhue, Le Sueur and Rice and west central Wisconsin, including
the following county, Pierce.
* WHEN...Through Wednesday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Multiple rounds of thunderstorms could lead to heavy rainfall
totals and flash flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
WIZ016-025>028-180900-
/O.EXB.KMPX.FA.A.0002.000000T0000Z-240619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rusk-Dunn-Pepin-Chippewa-Eau Claire-
Including the cities of Chippewa Falls, Durand, Eau Claire,
Menomonie, and Ladysmith
253 PM CDT Mon Jun 17 2024
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
* WHAT...Flash flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of northwest and west central Wisconsin,
including the following counties, in northwest Wisconsin, Rusk. In
west central Wisconsin, Chippewa, Dunn, Eau Claire and Pepin.
* WHEN...Through Wednesday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Multiple rounds of thunderstorms could lead to heavy rainfall
totals and flash flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
MNZ041>045-047>053-055>057-WIZ014-015-180900-
/O.EXT.KMPX.FA.A.0002.000000T0000Z-240619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-Polk-
Barron-
Including the cities of Little Falls, Princeton, Benson, Willmar,
Morris, St Cloud, Elk River, Cambridge, Center City, Osceola,
Montevideo, Long Prairie, Sauk Rapids, Mora, Glenwood,
Alexandria, and Rice Lake
253 PM CDT Mon Jun 17 2024
...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING...
* WHAT...Flash flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of Minnesota, including the following counties,
Benton, Chippewa, Chisago, Douglas, Isanti, Kanabec, Kandiyohi,
Mille Lacs, Morrison, Pope, Sherburne, Stearns, Stevens, Swift and
Todd and northwest Wisconsin, including the following counties,
Barron and Polk.
* WHEN...Through Wednesday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Multiple rounds of thunderstorms could lead to heavy rainfall
totals and flash flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
MNZ058>063-065>070-WIZ023-180900-
/O.EXT.KMPX.FA.A.0002.000000T0000Z-240619T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-
Sibley-Carver-Scott-Dakota-St. Croix-
Including the cities of Stillwater, Monticello, Olivia,
Minneapolis, St Paul, Gaylord, Litchfield, Hutchinson, Victoria,
Chanhassen, Chaska, Hudson, Hastings, Blaine, and Shakopee
253 PM CDT Mon Jun 17 2024
...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING...
* WHAT...Flash flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of Minnesota, including the following areas,
Anoka, Carver, Dakota, Hennepin, McLeod, Meeker, Ramsey, Renville,
Scott, Sibley, Washington and Wright and west central Wisconsin,
including the following area, St. Croix.
* WHEN...Through Wednesday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Multiple rounds of thunderstorms could lead to heavy rainfall
totals and flash flooding.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
DPH969 WGUS63 KMPX 180847 FFAMPX Flood Watch National Weather Service Twin Cities/Chanhassen MN 347 AM CDT Tue Jun 18 2024 MNZ076>078-WIZ024-181000- /O.CAN.KMPX.FA.A.0003.000000T0000Z-240619T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Le Sueur-Rice-Goodhue-Pierce- Including the cities of River Falls, Red Wing, Faribault, and Le Sueur 347 AM CDT Tue Jun 18 2024 ...FLOOD WATCH IS CANCELLED... The Flash Flood Watch is cancelled for portions of Minnesota, including the following areas, Goodhue, Le Sueur and Rice and west central Wisconsin, including the following area, Pierce. Locally heavy rain is still possible later today into tonight, however flash flooding is no longer expected to pose a widespread threat. Please continue to heed remaining road closures. $$ MNZ041>045-047>053-055>063-065>070-WIZ014>016-023-025>028-181000- /O.CAN.KMPX.FA.A.0002.000000T0000Z-240619T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Swift-Chippewa-Kandiyohi-Meeker- Wright-Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-Sibley- Carver-Scott-Dakota-Polk-Barron-Rusk-St. Croix-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Little Falls, Benson, St Cloud, Chanhassen, Montevideo, Cambridge, Menomonie, Long Prairie, Willmar, Victoria, Sauk Rapids, Hastings, Ladysmith, Rice Lake, Elk River, Princeton, Eau Claire, Hutchinson, Osceola, Mora, Minneapolis, Glenwood, Alexandria, Gaylord, Hudson, Monticello, Olivia, Shakopee, Chaska, Blaine, St Paul, Durand, Morris, Center City, Litchfield, Stillwater, and Chippewa Falls 347 AM CDT Tue Jun 18 2024 ...FLOOD WATCH IS CANCELLED... The Flash Flood Watch is cancelled for portions of Minnesota, including the following areas, Anoka, Benton, Carver, Chippewa, Chisago, Dakota, Douglas, Hennepin, Isanti, Kanabec, Kandiyohi, McLeod, Meeker, Mille Lacs, Morrison, Pope, Ramsey, Renville, Scott, Sherburne, Sibley, Stearns, Stevens, Swift, Todd, Washington and Wright and Wisconsin, including the following areas, Barron, Chippewa, Dunn, Eau Claire, Pepin, Polk, Rusk and St. Croix. Locally heavy rain is still possible later today into tonight, however flash flooding is no longer expected to pose a widespread threat. Please continue to heed remaining road closures. $$ BED
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flood watch went out at Jun 16, 3:16 PM CDT, 1 hour 33 minutes earlier. Its key messages:
- Showers and thunderstorms overnight, with elevated storms posing a risk for severe hail (1" or more).
- Scattered showers & storms over the next few days with an increased risk of flooding due to training storms. Exact amounts will vary based on orientation of training thunderstorms.
Area forecast discussion, Jun 16, 3:16 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
316 PM CDT Sun Jun 16 2024
.KEY MESSAGES...
- Showers and thunderstorms overnight, with elevated storms
posing a risk for severe hail (1" or more).
- Scattered showers & storms over the next few days with an
increased risk of flooding due to training storms. Exact
amounts will vary based on orientation of training
thunderstorms.
&&
.DISCUSSION...
Issued at 315 PM CDT Sun Jun 16 2024
Temperatures have struggled to realize the 90s so far this afternoon
due to persistent cloud cover leftover from morning showers and
storms, followed by enough strengthening of the upper level wave to
continue to produce scattered to broken ceilings of cumulus through
the afternoon. The warmest heat index as of 230pm sits in the low
90s in northern Scott County, so while the 95 threshold for the
Advisory may verify briefly, we did not end up with the heat that
was expected yesterday at this time. Despite this, the air outside
is still quite humid and is not likely to change so plan accordingly
if doing anything outdoors for the rest of the day. As we move
through the overnight hours, another round of showers and
thunderstorms is expected to develop as low to mid level warm air &
moisture advection continues with an upper level wave producing a 1-
2 PVU PV anomaly shortwave as an upper level jet sits north of the
MPX coverage area. The main player overnight will remain the low
level jet with efficient moisture transport, with another round of
late night thunder to contend with. Low level lapse rates are quite
poor, however mid to upper level lapse rates are good enough such
that a few storms could be capable of producing severe hail
overnight. There is a degree of low level helicity such that some
spinning lower level storms are also possible, however with the poor
lapse rates and large moisture content, the tornado chances remain
non-zero but also quite low. What is likely is another round of
soaking rainfall equaling an additional inch or two across much of
the area, with some isolated higher amounts depending on where the
thunderstorms set up. Coupled with last night's rainfall, we are
quickly saturating our soils and swelling area water features such
that flooding begins to become a larger concern this week.
Tomorrow has quite a bit of uncertainty regarding what will happen
especially for the second half of the day as it depends a
considerable amount on how quickly the morning showers and storms
push across the region. CAM guidance including the SPC HREF
diminishes shower activity between roughly 13-15z, but keeps lighter
showers and storms around throughout much of the day as CAMS
continue to differ on placement and timing of further showers and
storms. Should we trend towards the first line of showers exiting
later by around 15z, it becomes less likely that we maintain an
environment for stronger storms by the afternoon. However, most
guidance continues to intensify the already blistering low level
jet, with GFS/CFS deterministic solutions favoring a significant
continued influx of low to mid level moisture and forcing. This jet
will remain the focal point for additional showers and storms with
the environment remaining static through much of Tuesday before the
jet finally pushes over the Great Lakes by Wednesday morning.
Although there are significant hydrologic concerns due to the
anomalous PWAT values and multiple rounds of showers/storms, the
positioning of the features has shifted enough over the last 12-24
hours within most of the guidance such that confidence in a specific
area seeing enough to cause widespread flooding issues is low at
this time. The main takeaway should be additional showers and storms
are likely over the coming days, but unless we see multiple rounds
training over a specific location, the flash flooding/areal flooding
concerns are uncertain at best. River flooding is a different story,
with enough rain falling over a large enough portion of the CWA that
rises in area rivers will likely result in several new or upgraded
river flood warnings over the coming days.
A pattern shift mid-week with brief surface high pressure on the
heels of the departing jet will give us a break from significant
rainfall on Wednesday alongside a couple days of cooler
temperatures, however deterministic guidance once again points to a
strengthening low level jet amidst zonal to southwest flow aloft,
once again favoring multiple rounds of scattered showers,
thunderstorms, and areas of rainfall. Uncertainty will remain high
given the scope of the short-term forecast and how that will end up
modifying the overall environment later in the week.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1228 PM CDT Sun Jun 16 2024
SCT/BKN clouds continue for the first 6-12 hours of the period
ahead of another round of SHRA/TSRA arriving after 06z and more
likely by 09-11z. Kept the timing of precipitation simple within
the current TAF as more uncertainty is present towards the end
of the period depending on how quickly the early morning round
moves through. There will be breaks during the day and after the
end of the period on Monday, but the timing has yet to be fully
resolved. Winds are a bit gusty to start the period but should
be on a downwards trend outside of any gusts with -TSRA.
KMSP...Confidence in showers/storms arriving by 09-10z is fairly
high at this point, with the main uncertainty being how quickly
this round moves through the area. The period between roughly
15-00z tomorrow will have gaps and breaks in -SHRA/-TSRA,
however confidence is too low to pinpoint for now. Expect
greater detail to hopefully arrive by the 06z TAF regarding
better timing during the day tomorrow.
/OUTLOOK FOR KMSP/
TUE...VFR/MVFR, TSRA/SHRA likely, chc IFR. Wind S
15-20G30-35kts.
WED...VFR/MVFR, chc -TSRA/-SHRA. Wind N 5-10kts.
THU...VFR/MVFR, chc -TSRA/-SHRA. Wind NE 5-10kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 6 PM CDT this evening for Anoka-Carver-
Dakota-Hennepin-Ramsey-Scott-Washington.
WI...None.
&&
DISCUSSION...TDH
AVIATION...TDHHazardous weather outlook, Jun 16, 2:53 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 253 PM CDT Sun Jun 16 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 172000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 253 PM CDT Sun Jun 16 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Thunderstorms are likely in the late evening and overnight. Some may contain large hail and very heavy rainfall. Flash flooding is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional rounds of thunderstorms are expected through much of the week. Severe weather, heavy rainfall, and flash flooding are possible with each of these rounds. The risk for flooding along area rivers will increase through the week. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed at times late tonight through Tuesday.
In the hours before
Local storm report, Jun 16, 10:52 AM CDT, 5 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1052 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Rain 2 NE Montrose 45.09N 93.88W
06/16/2024 M1.60 Inch Wright MN Trained Spotter
&&Local storm report, Jun 16, 10:53 AM CDT, 5 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1053 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM Rain Oak Grove 45.33N 93.32W
06/16/2024 M1.61 Inch Anoka MN Public
&&Local storm report, Jun 16, 10:54 AM CDT, 5 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1054 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain Norwood Young America 44.78N 93.92W
06/16/2024 M3.10 Inch Carver MN Public
&&Local storm report, Jun 16, 10:55 AM CDT, 5 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1055 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM Rain St. Louis Park 44.95N 93.36W
06/16/2024 M2.16 Inch Hennepin MN Public
&&Local storm report, Jun 16, 10:59 AM CDT, 5 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1059 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM Rain 7 NW Winthrop 44.62N 94.44W
06/16/2024 M4.95 Inch Sibley MN Public
&&Local storm report, Jun 16, 11:57 AM CDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1157 AM CDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM Rain 6 N Winthrop 44.63N 94.36W
06/16/2024 E5.00 Inch McLeod MN Public
Estimated value as gauge overflowed.
&&
NDCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:42 AM CDT | Flash Flood Warning | MPX | McLeod, Renville, Sibley | 6 hr |
| Jun 16, 1:55 AM CDT | River Flood Warning | MPX | Carver | 17 days |
| Jun 16, 10:38 AM CDT | River Flood Warning | MPX | Hennepin, Wright | 21 days |
Nearby
Flood Watches in Minnesota, 2024Flood Watches in Wisconsin, 2024Every flood watch in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.